MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ALERE HCG COMBO CASSETTE (20/10MIU/ML); HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. ALERE HCG COMBO CASSETTE (20/10MIU/ML); HCG PREGNANCY TEST
Model Number 92215
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: an investigation was performed on retention product for the reported lot number.Retention product was tested with qc cut-off serum standard (10 miu/ml hcg).All devices produced expected positive results at the read time and met qc specifications.No false negative results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities and all quality control specifications were met.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
On (b)(6) 2018, the patient was tested for pregnancy prior to an unspecified procedure.A serum sample was collected and produced a negative hcg result using an alere hcg combo cassette at a read time of five to six minutes.However, the customer reported observing a faint positive line appear approximately one minute later.Per the customer, a timer was not used for the test.The customer expected a negative result because the patient was post-menopausal.The alere hcg combo cassette test was repeated three additional times and a faint line continued to appear approximately one minute after the read.A serum quantitative test was performed and produced a positive hcg result of ">5." the customer was unable to further clarify the quantitative result but stated the hcg result indicated the patient was positive for pregnancy.The customer was unable to provide information regarding whether the unspecified procedure was performed but no adverse patient outcome reported.Troubleshooting was conducted with the customer.The customer was advised of the requirement of a timer to ensure the result is interpreted at the designated read time.False negative results may occur when the levels of hcg are below the sensitivity level of the test.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
ALERE HCG COMBO CASSETTE (20/10MIU/ML)
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7719341
Report Number2027969-2018-00091
Device Sequence Number19270931
Product Code JHI
UDI-Device Identifier10815845020123
UDI-Public(01)10815845020123(17)200131(10)HCG8020008
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number92215
Device Lot NumberHCG8020008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2018
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1